I've been on the depo shot for like nine months and am now getting brown discharge. I haven't gotten my period for six months so it can't be old blood. I am sexually active but I'm not pregnant and er are always safe. I've tried douching (cleaning the inside of my vagina) but it still doesn't go away. My next shot is at the end of this month. Will that make it go away? Help?
11 Apr 2012
It IS actually just a bit of old blood. Your uterus lining may not be developing fully giving you a normal period but it can develop some and just cause spotting of old blood. This is not unusual. Dont douche however. You NEVER want to douche unless it is ordered by a doctor. Douching upsets the delicate pH balance of the vagina and can kill off beneficial bacteria allowing things like Candida and other organisms to overgrow, causing way more problems that douching solves. It is very rarely necessary to douche, contrary to popular beliefs. The vagina is normally self cleansing and so douching just upsets that natural balance. The old blood will go away in time. It is just a minor sloughing of uterine lining and normal with Depo.
- Provera Information for Consumers
- Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i had just started the first day of my period when i got the depo shot. (im not on it for birth control as my tubes are tied,clipped and burned but ...
2 answers • 21 Dec 2013
I have a 21 month old and 5 month old both of which were concieved while i was on the pill. So my doctor decided to switch my contraception. he put ...
0 answers • 9 Jul 2014
... noticed today that I have spotted a little bit of brown discharge. Is this normal? Should I be worried?
2 answers • 14 Aug 2014
I got the shot a couple months ago and two weeks ago I had started my period but I'm still spotting but thats it it feels like I'm stopping ...
3 answers • 17 Aug 2014